Forum

Steroids

Hi.

has anybody taken steroids and felt worse whilst taking them?

michelle

Michelle,

Steroids do have side-effects which you will probably feel, but they usually stop within a couple of days when you finish the course. Are you on a short course? I’ve only ever had five day courses. In my experience the drugs work quickly and do their job.

But I’m wondering if you’re actually asking if the symptoms of MS get worse during the course. If that is your question then, again in my experience, the answer is no, but remember - drugs and MS both effect people differently.

Ben

Hi Michelle

I had a 5 day course and felt ‘pants’ while taking them, it took about 2 weeks after finishing them to feel better, felt great for about 2 weeks then started on my dmd, that knocked me back, apparently, according to my ms nurse, it can take a while for the steroids to work in some people.

Good luck, hope you fell better soon.

Cherry x

I did feel a bit “out of it” when I had them but it’s worth it if you feel better sooner. Hope it all settles down for you quickly. x

Hi Cherry

yes I am in a 5 day course. I spoke to out of hours gp yesterday as I started them Friday and couldn’t sleep Friday night. Felt rough Saturday morning . Took steroids and within 1/2 hr my face was so flushed and burning hot and had a banging headache. I had my blood pressure checked which was fine and the gp was shocked at the high dosage. Even tho I explained that was the norm for a ms relapse. I didn’t sleep last night again and am now debating whether to carry on. This is all new to me and first time taking steroids.

thanks for your help x

Thank you x

hi michelle

i had 2 courses of IV steroids, but neither made me feel especially bad. like NK15 i was a little out of it afterwards. don’t worry but if you are, definitely speak to your GP.

hope is all settles down soon for you

I had a five day IV course of the steroids and didn’t have any side effects. It made me (physically) feel fantastic. The only thing was my appetite sky rocketed! After five days in the hospital I put on 8lbs!! I’ve spoken to different people afterwards and everyone had a different experience. I hope yours gets better soon

K x

Thank you x

Hi michelle, part of the reason I felt so rough was I didn’t sleep properly at all for all the time I took them, it is worth perservering tho because they may eventually start to work for you. If they don’t, then you will know the next time to keep away from them. I will not take them again until I am desperate. I have just had a milder relapse than usual, and refused them. Hope they work for you soon,. Cherry xx